Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


How to get off Oxandrin
Feb 5, 2004

Dear Dr. Moyle:

You've mentioned on several occasions that you usually prefer that a patient get off oxandrin in favor of other similar medications. However, what is your advice on how to get off of oxandrin if a person has been taking it over two years (10 mg twice daily). When I tried to lower my dose, ever so slightly, I literally couldn't get out of bed and the depression was like nothing I've ever experienced. Any advice or suggestions on how to "get off" oxandrin? My doctor told me that I may have to be on it for life. I'm not so sure I like the sound of that. Please comment. Thanks for much for your wonderful service.

Response from Dr. Moyle

I don't like the sound of 'for life' either.

The best way is reduce to half dose then begin to replace it with testosterone gel. Continue the testosterone for a minimum of 6 weeks after then gradually reduce the testosterone. The reason you felt so flat was the lack of testosterone.

Make sure you look after your diet and exercise programme and sleep plenty to conter the effects of withdrawal. Its always going to be a bit tough getting off it. Thanks for the reminder about the risks of using these drugs

regards

Graeme Moyle


Previous
Supplements for Lipodystrophy
Next
Finding A Doctor to prescribe an Anabolic

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement